Apr 6, 2011
Women are strongly advised not to be on Atripla treatment during pregnancy because of the risk of severe birth defects to their unborn baby. My question is, what would happen if the husband or boyfriend of the woman were taking Atripla for sometime and while they got the womwan pregnant? Will still there be a birth defect to the child if the father of the baby (not the mother)takes Atripla during the time the mother got pregnant?
Response from Dr. Henry
What you describe in a fairly common scenario where the HIV+ male sex partner of an HIV- female is taking Atripla and doing well from the HIV perspective. Should the female partner become pregnant there is little concern in that situation of a harmful effect of the efavirenz in Atripla on the fetus/baby since there are not measurable levels of efavirenz in the blood of the mother that could pose a risk. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea After Licking Genital Worried I Have HIV
- Dizziness After Anal Sex Without Condom Does It Mean I Have HIV
- Painful Red Spots After Fingering Worried I Have HIV
- Penis Discharge After Receptive Anal Sex Worried I Have HIV
- Sore On Mouth After Licking Penis Worried I Have HIV
- White Spots After Swallowing Sperm Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.